Alert archive / Idaho / Wind Advisories in 2009
Wind Advisory 20, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Oct 10, 2009, 2:12 PM MDT. It took effect at Oct 11, 2009, 3:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 10, 2009, 2:12 PM MDT (20:12 UTC)
- In effect from
- Oct 11, 2009, 3:00 PM MDT
- Expired
- Oct 11, 2009, 4:25 AM MDT
- In force
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 102012 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 212 PM MDT SAT OCT 10 2009 IDZ017-022-111000- /O.NEW.KPIH.WI.Y.0020.091011T2100Z-091012T0300Z/ EASTERN MAGIC VALLEY-SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... MALAD CITY...OAKLEY...ROCKLAND 212 PM MDT SAT OCT 10 2009 ...WIND ADVISORY IN EFFECT FROM 3 PM TO 9 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM TO 9 PM MDT SUNDAY. STRONG WESTERLY WINDS DEVELOP ACROSS PORTIONS OF EASTERN IDAHO SUNDAY AFTERNOON. SUSTAINED WINDS OF 25 TO 35 MPH ARE...WITH GUSTS TO AROUND 45 MPH ARE EXPECTED. THESE WINDS WILL BEGIN TO DIMINISH JUST AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
000 WWUS75 KPIH 111025 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 425 AM MDT SUN OCT 11 2009 IDZ017-022-111130- /O.CAN.KPIH.WI.Y.0020.091011T2100Z-091012T0300Z/ EASTERN MAGIC VALLEY-SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... MALAD CITY...OAKLEY...ROCKLAND 425 AM MDT SUN OCT 11 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 10, 1:18 PM MDT, 54 minutes earlier.
Area forecast discussion, Oct 10, 1:18 PM MDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 118 PM MDT SAT OCT 10 2009 .MONITORING NEXT STORM SYSTEM DROPPING TOWARDS EAST IDAHO FROM THE NORTHWEST. MODELS SHOW PRECIPITATION BREAKING OUT ACROSS THE SOUTHERN HIGHLANDS LATE THIS EVENING AND OVERNIGHT. THE NAM BRINGS THIS MOISTURE FURTHER NORTH ACROSS MUCH OF THE SNAKE PLAIN ON SUNDAY WHILE THE GFS KEEPS IT CONFINED TO THE SOUTHERN AND EASTERN HIGHLANDS. AM LEANING MORE TOWARDS THE GFS SOLUTION...BUT WILL CONTINUE TO A HIGH CHANCE IN THE SNAKE PLAIN. GIVEN LOW SNOW LEVELS...IF NAM WERE TO VERIFY UP TO AN INCH OF SNOW COULD BE POSSIBLE IN THE SNAKE PLAIN. OTHERWISE...EXPECT UP TO 4 INCHES IN THE HIGHER TERRAIN. WILL HOLD OFF ON WINTER WEATHER ADVISORIES AT THIS POINT. AM EXPECTING A GOOD DEAL OF WIND AND WILL ISSUE A WIND ADVISORY FOR THE SOUTHERN HIGHLANDS AND EASTERN MAGIC VALLEY. SHOULD SEE CLEARING SUNDAY NIGHT. THE NAM SHOWS ANOTHER WAVE OF LIGHT SNOW PUSHING THROUGH THE AREA. HOWEVER...NAM IS MUCH FURTHER SOUTH WITH UPPER LEVEL LOW THAN THE GFS AND THINK THAT THIS SNOW IS ASSOCIATED WITH THAT UPPER LOW. WILL END PRECIPITATION DURING THE DAY FOR NOW. EXPECT DRY WEATHER AND WARMING CONDITIONS INTO TUESDAY. AFTER WHICH TIME...THE FLOW WILL BECOME SOUTHWESTERLY AND A LARGE PUSH OF MOISTURE IS EXPECTED TO MOVE INTO THE REGION. WIDESPREAD PRECIPITATION LOOKS LIKELY TUESDAY NIGHT INTO WEDNESDAY. SNOW LEVELS WILL LIKELY BE 7000-8000 FT...PERHAPS HIGHER. MOISTURE HANGS AROUND THE AREA THROUGH THE REST OF THE FORECAST...ALONG WITH WARMER TEMPERATURES. THE WARM TEMPERATURES SHOULD KEEP THE THREAT FOR SNOW OUT OF MOST OF THE VALLEYS. && .AVIATION...VFR CONDITIONS WILL LAST UNTIL AROUND 8Z-10Z SUNDAY FOR THE VALLEY TAF SITES. AS UPPER SYSTEM DROPS INTO WESTERN MONTANA AND THE IDAHO PANHANDLE...RAIN AND SNOW WILL DEVELOP ACROSS THE SOUTHERN AND EASTERN MOUNTAINS. AS THIS OCCURS...CIGS WILL DROP SIGNIFICANTLY DUE TO UPSLOPE FLOW AGAINST THE MOUNTAINS. BY MID MORNING...SNOW WILL BE KICKING IN AT THE VALLEY TAF SITES AND BECOMING RAIN OR A MIX LATER IN THE DAY. VIS/CIGS WILL DROP TO MVFR/IFR WITH ONSET OF HEAVIER PRECIP. WINDS WILL ALSO PICK UP ACROSS THE SOUTH DURING THE AFTERNOON. AS KBYI CLEARS OUT LATER IN THE AFTERNOON...STRONG WESTERLY WINDS WILL KICK IN. FOR KSUN...VFR CONDITIONS SHOULD LAST UNTIL AROUND 12Z SUNDAY. AFTER THAT SNOW AND RAIN DEVELOPS WITH VIS/CIGS DROPPING TO MVFR/IFR...UNTIL LATE IN THE AFTERNOON. THEY WILL SEE STRONGER WINDS AS WELL BY THEN. KEYES && .FIRE WEATHER...RAIN...SNOW AND WIND DEVELOPS DURING THE NEXT 24 HOURS AS STORM SYSTEM DROPS INTO WESTERN MONTANA AND THE IDAHO PANHANDLE. STRONG WESTERLY WINDS WILL DEVELOP SUNDAY AFTERNOON ACROSS SOUTHERN IDAHO...ESPECIALLY THE SOUTHERN HIGHLANDS AND MAGIC VALLEY. WARMER WEATHER WILL SETTLE IN FOR MONDAY AND TUESDAY AHEAD OF THE NEXT STORM. THIS SYSTEM WILL SPREAD RAIN AND MOUNTAIN SNOW INTO THE AREA FOR MIDWEEK. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 3 PM TO 9 PM MDT SUNDAY FOR IDZ017-022. &&
Hazardous weather outlook, Oct 10, 4:22 AM MDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 422 AM MDT SAT OCT 10 2009 IDZ017>025-031-032-111030- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 422 AM MDT SAT OCT 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT TONIGHT A LOW DEVELOPS OVER NORTHERN IDAHO BRINGING WIDESPREAD RAIN AND SNOW SHOWERS OVER THE EASTERN HIGHLANDS...SOUTH CENTRAL AND WASATCH MOUNTAINS. EXPECT 2 TO 4 INCHES OF SNOW IN AREAS OF HIGHER TERRAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EXPECT THE NEXT BIG SYSTEM TUESDAY THROUGH THURSDAY BRINGING WIDESPREAD RAIN AND SNOW SHOWERS. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.